Tornadoes · United States · Kentucky · 2016
EF0 tornado, Pettit to Thurston, Kentucky, April 27, 2016
From Pettit to Thurston, this EF0 tornado ran 4.2 miles across Daviess County on April 27, 2016, touching down at 6:22 PM CDT and reaching 125 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 27, 2016
- Touchdown
- 6:22 PM CDT (23:22 UTC)
- Lifted
- 6:30 PM CDT (23:30 UTC)
- On the ground
- 8 minutes
- Path length
- 4.2 miles (6.7 km)
- Path width
- 125 yards (114 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Daviess County
- Touchdown point
- 37.689, -87.134
- Lift-off point
- 37.733, -87.083
- Record number
- 1604271722-01
The damage survey
39 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.
- More than half of the mobile home was destroyed. 2 residents took shelter in the windowless portion which was not destroyed.
- Resident claimed lightning struck this tree also.
- Field vegetation blown down in swirling pattern. Approx. 100 yard width.
- Car badly damaged due to flying debris, especially from carport.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Large clusters of thunderstorms developed northeastward across western Kentucky as the lower atmosphere warmed and moistened during the afternoon hours. A tongue of low-level moisture extended from northern Mississippi northward across far western Kentucky. Thunderstorms within the moist corridor were aided by large-scale ascent associated with an upper-level trough over the Lower Mississippi Valley. Deep-layer wind shear of 30 to 40 knots was sufficient for several supercell structures which produced large hail and a few tornadoes.
This weak tornado touched down on the west side of U.S. Highway 431 near Panther Creek. Dozens of trees or large tree limbs were broken. There was partial shingle loss and other minor damage to several homes. One home had the front porch blown off. A barn had doors blown off. One vehicle was badly damaged. A stand-alone carport was blown about one-tenth of a mile. Several fences were blown over. The damage path ended near the southeast city limits of Owensboro along U.S. Highway 60, near the intersection with U.S. Highway 231. Peak winds were estimated near 80 mph.
One mobile home was destroyed. At least two dozen other mobile homes were damaged. Mainly minor damage was reported to the mobile homes. Dozens of trees or large limbs were broken. A carport and several privacy fences were blown down. Several homes had partial loss of shingles. The damage path was just south of U.S. Highway 60 between Owensboro and the small community of Thruston. Peak winds were estimated near 90 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
12 minutes of warning. NWS PAH issued a tornado warning for this county at 23:10 UTC, 12 minutes before the tornado touched down, in force until 23:30 UTC.
The county was under a tornado watch, issued at 22:14 UTC and running to 00:29 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:14 UTC | 00:29 UTC | Tornado Watch | PAH |
| 23:10 UTC | 23:30 UTC | Tornado Warning | PAH |
| 23:14 UTC | 02:15 UTC | Flash Flood Warning | PAH |
| 23:17 UTC | 23:30 UTC | Tornado Warning | PAH |
| 23:33 UTC | 23:45 UTC | Tornado Warning | PAH |
| 23:45 UTC | 00:15 UTC | Tornado Warning | PAH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:04 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Apr 27, 2:44 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 27, 2:44 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Paducah KY 244 PM CDT WED APR 27 2016 .SHORT TERM...(Tonight through Friday night) Issued at 244 PM CDT Wed Apr 27 2016 Models still indicate showers and thunderstorms will be developing by late this afternoon and will continue into this evening as an area of low pressure surges out ahead of the approaching cold front. Not sure of how widespread the convective activity will be, but for now will go with high chance west to likely pops east late today into this evening, and make some adjustments as things develop. Showers and storms should be ending along and west of the Mississippi River by around midnight, and across the rest of the PAH forecast area by daybreak as the cold front pushes east of our region Thursday morning. ECMWF is a little slower with the cold front, but all the models in general have been a little off in the timing with this system, so will just go dry after 12z Thursday for now and make adjustments as needed. We should see a brief break in our unsettled weather pattern Thursday into Thursday night as a weak upper level ridge slides across the area. By 12z Friday, models show a surface low over the Southern Plains and a warm front lifting northward toward our region. ECMWF and GFS are in good agreement spreading some showers and storms into southwest portions of the PAH forecast area by Friday afternoon, with showers and storms spreading northeast across our entire region Friday night. Went with chance pops for our southwest on Friday, the likely southwest to good chance northeast for Friday night. It will remain warm into tonight, and the air behind the cold front is not much cooler than our current air mass, so temperatures will only drop back a few degrees for Thursday into Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 244 PM CDT Wed Apr 27 2016 At the beginning of the period, a complex pattern over the west US will be characterized by a couple of lows over the Intermountain West and Plains. A warm front will be in the vicinity. Will maintain high PoPs for convection Saturday through Saturday night as energy ejects ENE across the region from the trof to our west. PoPs for convection will linger into Sunday. For the Monday through Wednesday time frame, confidence lowers considerably with respect to the evolution of the mid tropospheric flow pattern. Will leave a slight chance of showers in for Tuesday/Wednesday as multiple solutions suggest the chance. Other periods will be dry for now. However, there will likely be adjustments to minimal PoP chances. Used a blend of operational and ensemble MOS with our existing numbers for temperatures. && .AVIATION... Issued at 244 PM CDT Wed Apr 27 2016 Shra and Tsra are expected to develop through 00z across the TAF sites, then taper off from west to east from 02z to 06z. Shra and tsra are still possible after 06z due to a passing cold front, but chances are too low to include for now. MVFR conditions are likely with storms, VFR conditions are expected away from showers and storms. Winds will be from the southeast to south at 8 to 12 kts with some higher gusts possible into this evening, becoming southwest around 5 kts during the overnight. Gusty winds and hail will be possible with stronger storms. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...CN AVIATION...RST
Hazardous weather outlook, Apr 27, 3:02 AM CDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 302 AM CDT WED APR 27 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 302 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, PARTICULARLY THIS AFTERNOON AND EVENING, ACROSS THE BULK OF THE QUAD STATE REGION. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER HAZARDS EXPECTED, BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN AND LIGHTNING WILL POSE ADDITIONAL HAZARDOUS THREATS WITH STRONG OR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY.
In the hours before
Local storm report, Apr 27, 6:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
602 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FLASH FLOOD HENDERSON 37.84N 87.58W
04/27/2016 HENDERSON KY BROADCAST MEDIA
ALTERNATE 41 AND 425 IS FLOODED.
&&
BP2Local storm report, Apr 27, 6:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
04/27/2016 VANDERBURGH IN BROADCAST MEDIA
TWO VEHICLES IN HIGH WATER AT MAIN AND DIVISION
&&
BP2Local storm report, Apr 27, 6:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
611 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HAUBSTADT 38.20N 87.57W
04/26/2016 GIBSON IN LAW ENFORCEMENT
TREE ACROSS THE ROAD AT INTERSECTION OF US 41 AND 68.
GRAIN BIN DESTROYED.
&&
KELLYHLocal storm report, Apr 27, 6:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 N MCLEANSBORO 38.12N 88.53W
04/26/2016 HAMILTON IL LAW ENFORCEMENT
TREE LIMBS DOWN ON STATE ROAD 242.
&&
KELLYHLocal storm report, Apr 27, 6:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 S FAIRFIELD 38.35N 88.37W
04/26/2016 WAYNE IL LAW ENFORCEMENT
POWER LINES DOWN FROM FALLING TREES ON US 45. TREES WERE
ALSO DOWN IN TOWN.
&&
KELLYHLocal storm report, Apr 27, 6:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
04/27/2016 VANDERBURGH IN LAW ENFORCEMENT
FLOODING REPORTED ALONG LLOYD EXPRESSWAY. REPORTS OF A
FEW WATER RESCUES.
&&
BP2The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 12:00Z
11.4 hours before the tornado, 181 km from the path. April 27, 2016.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -79 J/kg
- Surface CAPE
- 34 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
- 0-3 km lapse rate
- 4.9 K/km
Nashville Metro, TN (KBNA), 00:00Z
0.6 hours after it, 181 km from the path. April 28, 2016.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -35 J/kg
- Surface CAPE
- 1011 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
- 0-3 km lapse rate
- 7.5 K/km
The radar
The Evansville,IN radar (KVWX), 82 km away, was scanning. The volume nearest the touchdown began at 23:20 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:15 UTC | FUNNEL CLOUD | 1 W Mortons Gap | Hopkins, KY | JUST WEST OF MORTONS GAP |
| 21:33 UTC | TORNADO | Earlington | Hopkins, KY | ON THE GROUND NEAR EARLINGTON |
| 21:47 UTC | FUNNEL CLOUD | 3 Nw Greenville | Muhlenberg, KY | CANNOT SEE WHETHER REACHING THE GROUND DUE TO TREES |
| 21:54 UTC | FUNNEL CLOUD | 2 N Greenville | Muhlenberg, KY | |
| 22:00 UTC | HAIL 1 | Bremen | Muhlenberg, KY | |
| 22:06 UTC | HAIL 0.88 | Bremen | Muhlenberg, KY | |
| 22:11 UTC | HAIL 1 | 2 N Central City | Muhlenberg, KY | |
| 22:13 UTC | HAIL 1.75 | Bremen | Muhlenberg, KY | GOLFBALL SIZE HAIL ALSO REPORTED IN MOORMAN |
| 22:15 UTC | TORNADO | 3 N Slaughters | Webster, KY | BREIF TORNADO TOUCHDOWN. |
| 22:15 UTC | TORNADO | 3 N Slaughters | Webster, KY | BRIEF TORNADO TOUCHDOWN. |
| 22:19 UTC | FUNNEL CLOUD | Beech Grove | Mclean, KY | LAW ENFORCEMENT RECEIVED A FEW PHONE CALLS FROM PUBLIC REPORTING A FUNNEL CLOUD IN THE COMMUNITY. LATE REPORT |
| 22:19 UTC | TSTM WND DMG | Beech Grove | Mclean, KY | WIDESPREAD TREE DAMAGE REPORTED THROUGHOUT THE COMMUNITY. LATE REPORT |
| 22:20 UTC | FUNNEL CLOUD | Central City | Muhlenberg, KY | REPORTED AT CENTRAL CITY ELEMENTARY SCHOOL |
| 22:23 UTC | FLOOD | 4 Nw Central City | Muhlenberg, KY | WATER OVER BILLY DRAKE ROAD |
| 22:51 UTC | FLASH FLOOD | Dixon | Webster, KY | FLASH FLOODING BEING REPORTED COUNTY-WIDE. |
| 22:52 UTC | FUNNEL CLOUD | Hanson | Hopkins, KY | |
| 22:56 UTC | TSTM WND DMG | 2 N Hartford | Ohio, KY | TREE AND POWER LINE DOWN |
| 23:01 UTC | FLASH FLOOD | Henderson | Henderson, KY | ALTERNATE 41 AND 425 IS FLOODED. |
| 23:17 UTC | FLASH FLOOD | Henderson | Henderson, KY | SEVERAL CITY STREETS FLOODED...PORTIONS OF INGRAM ROAD IMPASSABLE. |
| 23:22 UTC | TORNADO | 5 Ssw Owensboro | Daviess, KY | EF-0 TORNADO. PEAK WIND 80 MPH. PATH WIDTH 125 YARDS. PATH LENGTH 1.5 MILES. DOZENS OF TREES OR LARGE TREE LIMBS BROKEN. PARTIAL SHINGLE LOSS AND OTHER MINOR DAMAGE TO SEVERAL HOMES. ONE HOME HAD FRONT PORTCH BLOWN OFF. |
| 23:25 UTC | TSTM WND DMG | Hartford | Ohio, KY | TREES DOWN |
| 23:30 UTC | LIGHTNING | Hanson | Hopkins, KY | STRUCTURE FIRE |
| 23:35 UTC | TSTM WND DMG | Owensboro | Daviess, KY | TRAILER ROLLED OVER AND DESTROYED ON KEENLAND PARKWAY |
| 23:40 UTC | TSTM WND DMG | Dundee | Ohio, KY | TREES DOWN NEAR DUNDEE. |
| 23:42 UTC | TORNADO | 3 E Owensboro | Daviess, KY | EF-1 TORNADO. PEAK WIND 90 MPH. PATH WIDTH 150 YARDS. PATH LENGTH 3 MILES. ONE MOBILE HOME WAS DESTROYED, WITH AT LEAST 2 DOZEN OTHERS RECEIVING MAINLY MINOR DAMAGE. DOZENS OF TREES OR LARGE LIMBS WERE BROKEN. A CARPORT |
| 23:45 UTC | TORNADO | Owensboro | Daviess, KY | KEENLAND PARKWAY IN OWENSBORO |
| 23:45 UTC | TORNADO | Owensboro | Daviess, KY | KINGSLAND ROAD IN OWENSBORO |
| 23:49 UTC | FLASH FLOOD | Owensboro | Daviess, KY | WEST 9TH AND PARRISH STREET IS FLOODED. |
| 23:50 UTC | TSTM WND DMG | Rosine | Ohio, KY | TREES DOWN NEAR ROSINE |
| 23:52 UTC | TSTM WND DMG | Cloverport | Breckinridge, KY | AREAS OF CLOVERPORT ARE WITHOUT POWER. |
| 23:55 UTC | TSTM WND DMG | Fordsville | Ohio, KY | TREES DOWN |
| 23:55 UTC | FLASH FLOOD | Owensboro | Daviess, KY | 4TH AND CEDAR TOTALLY UNDER WATER |
| 23:58 UTC | FLASH FLOOD | Corydon | Henderson, KY | WATER SURROUNDING HOMES ON HIGHWAY 136 |
| 00:20 UTC | TSTM WND DMG | 2 S Hardinsburg | Breckinridge, KY | TREES DOWN |
| 00:20 UTC | FLOOD | Hartford | Ohio, KY | SOME WATER OVER A FEW ROADWAYS. NO ROADS CLOSED. |
| 00:38 UTC | TSTM WND DMG | Cloverport | Breckinridge, KY | AREAS OF CLOVERPORT ARE WITHOUT POWER. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are
The other tornadoes of April 27, 2016
29 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 27 | 1:06 AM CDT | EF1 | Franklin, AR | 3.2 | 500 | $10,000 | ||
| April 27 | 1:12 AM CDT | EF1 | Madison, AR | 6.2 | 500 | $250,000 | ||
| April 27 | 1:18 AM CDT | EF0 | Franklin, AR | 5.9 | 700 | $100,000 | ||
| April 27 | 1:49 AM CDT | EF0 | Greene, MO | 0.2 | 40 | $100,000 | ||
| April 27 | 4:43 AM CDT | EF0 | Harris, TX | 0.4 | 40 | 1 | $200,000 | |
| April 27 | 5:58 AM CDT | EF1 | Tyler, TX | 0.7 | 50 | $10,000 | ||
| April 27 | 6:22 AM CDT | EF1 | Jasper, TX | 2.2 | 50 | $7,000 | ||
| April 27 | 2:10 PM CDT | EF0 | Saunders, NE | 0.2 | 25 | |||
| April 27 | 3:14 PM CDT | EF1 | Montgomery, IA | 1.7 | 50 | |||
| April 27 | 3:43 PM CDT | EF1 | Douglas, NE | 0.7 | 50 | |||
| April 27 | 3:52 PM CDT | EF0 | Douglas, NE | 0.0 | 25 | |||
| April 27 | 3:53 PM CDT | EF0 | Douglas, NE | 0.2 | 25 | |||
| April 27 | 4:33 PM CDT | EF0 | Hopkins, KY | 0.3 | 30 | |||
| April 27 | 4:40 PM CDT | EF0 | Taylor, IA | 2.2 | 200 | |||
| April 27 | 4:44 PM CDT | EF0 | Taylor, IA | 0.9 | 40 | |||
| April 27 | 4:52 PM CDT | EF0 | Daviess, MO | 4.3 | 25 | |||
| April 27 | 5:12 PM CDT | EF0 | Taylor, IA | 0.6 | 50 | $25,000 | ||
| April 27 | 5:15 PM CDT | EF0 | Webster, KY | 1.2 | 30 | |||
| April 27 | 3:24 PM PDT | EF0 | Napa, CA | 0.2 | 10 | |||
| April 27 | 5:40 PM CDT | EF0 | Union, IA | 4.0 | 250 | $3,000 | ||
| April 27 | 6:23 PM CDT | EF0 | Montgomery, IL | 4.9 | 25 | |||
| April 27 | 4:31 PM PDT | EF0 | Stanislaus, CA | 0.1 | 5 | $500 | ||
| April 27 | 6:36 PM CDT | EF1 | Daviess, KY | 2.9 | 150 | $75,000 | ||
| April 27 | 6:58 PM CDT | EF0 | Effingham, IL | 0.1 | 10 | |||
| April 27 | 7:47 PM CDT | EF1 | Scotland, MO | 0.2 | 40 | $100,000 | ||
| April 27 | 7:47 PM CDT | EF0 | Richland, IL | 0.1 | 10 | |||
| April 27 | 8:23 PM CDT | EF0 | Shelby, MO | 0.8 | 75 | |||
| April 27 | 8:30 PM CDT | EF0 | Scotland, MO | 0.2 | 30 | $100,000 | ||
| April 27 | 9:00 PM CDT | EF1 | Lewis, MO | 2.0 | 150 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.